Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 271, NWS Fort Worth, TX

June 5, 2004Henderson County, Van Zandt County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 5, 2004, 7:11 PM CDT for Henderson County, Van Zandt County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2004, 7:11 PM CDT (00:11 UTC)
Expired
Jun 5, 2004, 8:15 PM CDT
In force
64 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Henderson County, TX, Van Zandt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 134 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1158 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

799 
WUUS54 KFWD 060011
SVRFTW
TXC213-467-060115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
710 PM CDT SAT JUN 5 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENDERSON COUNTY IN NORTHEAST TEXAS
  VAN ZANDT COUNTY IN NORTHEAST TEXAS

* UNTIL 815 PM CDT

* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 8 MILES EAST OF GUN BARREL CITY...MOVING 
  LITTLE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BIG ROCK AND WALTON AROUND 720 PM CDT

* OTHER LOCATIONS IN THE WARNING INCLUDE CANTON...GRAND SALINE...
  MALAKOFF...SEVEN POINTS...TOOL AND VAN

HAIL TO THE SIZE OF QUARTERS IS LIKELY. FOR YOUR PROTECTION MOVE TO A
STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

LAT...LON 3255 9607 3237 9606 3236 9625 3226 9622
          3211 9598 3222 9558 3233 9547 3246 9560
          3270 9561 3271 9578

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:55 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 5, 5:55 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
555 PM CDT SAT JUN 5 2004

.AVIATION...
WEAK MEAN NW FLOW/SHEAR ALOFT AND QUANTITIES OF OLD BNDYS ARND FM
PREV SEVERAL DAYS CONVECTION. MCV NEAR KACT HELPING TO TRIGGER SCT
TSRA MAINLY NE OF DFW PTN OF TRACON AND AGREE WITH CWSU THAT THIS
SHOULD REMAIN OVR E TX AS RUC/WSETA/GFS INDICATE. MAINLY BKN-OVC VFR
CONDS IN THE FORM OF CIRRUS/ANVIL BLOW OFF...THOUGH ISOLD SHRA CAN/T
BE RULED OUT THRU 01Z WITH BNDYS/MOIST/UNSTABLE AIRMASS AROUND. SFC
FLOW SHOULD BE MAINLY S/SE 5-15 KTS OVRNGT WITH LLJ STAYING MAINLY
WEST OF N TX TNGT. NONE OF AFORMENTIONED MODELS INDICATE NW TX/SW
KS/NW OK CONVECTION MAKING IT BEYOND KSPS-KOKC...BUT WERE WEARY OF
THIS AND POOR MODEL HANDLING OF LATE AND WILL CONTINUE PROB30 GROUP
ONGOING WITH POTENTIAL MVFR CIGS THRU 14-15Z. WITH UPPER RIDGE
BUILDING SLOWLY INTO W TX BY 18Z SUN...SHOULD SEE MORE ISOLD TSRA
SUN AFTN. SO LITTLE CHANGE TO GOING FCST. 05/

&&

.PUBLIC UPDATE...
 518 PM CDT
HAVE UPDATES ZONES TO INCREASE POPS NE WHERE CONVECTION HAS BECOME
WELL ESTABLISHED. SHORT RANGE MODELS...INCLUDING WORKSTATION ETA
INDICATE THIS AREA WILL LINGER THROUGH EARLY MORNING. REST OF
FORECAST LEFT ALONE ATTM. 80

&&

.PREV DISCUSSION...
 340 PM CDT
ONCE AGAIN...CONVECTION FROM PAST 24 HOURS HAS LEFT SEVERAL SURFACE
BOUNDARIES OVER NORTH TEXAS THAT COULD ACT AS A FOCUS FOR FURTHER
AFTERNOON DEVELOPMENT. HOWEVER...DEBRIS CLOUDS FROM THIS CONVECTION
HAVE PUT A DAMPER ON AFTERNOON MAX TEMPS REACHING NECESSARY LEVELS
TO INITIATE WIDESPREAD CONVECTION. WE EXPECT SCATTERED CONVECTION TO
DEVELOP...AND INDEED THERE IS SOME STARTING IN THE NORTHEAST PART OF
THE REGION AT THE PRESENT TIME.

THE BEST CHANCES FOR RAIN APPEAR TO BE LATE TONIGHT AND EARLY SUNDAY
AS A MCS SHOULD DEVELOP IN EASTERN NM AND CO OR THE TX/OK PANHANDLE
REGION AND MOVE SOUTHEAST OVERNIGHT...ARRIVING HERE AROUND
DAYBREAK...THEN CONTINUE ITS SOUTHEASTWARD TREK.

BY MONDAY...THE RIDGE SHOULD BE BUILDING OVER THE
PLAINS...SUPPRESSING CONVECTION FOR A COUPLE OF DAYS AS A LONG WAVE
TROUGH PUSHES ONTO THE WEST COAST. THIS IN TURN WILL GIVE US A
CHANCE FOR MORE RAIN THE LATTER PART OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   70  89  71  90 /  50  50  20  10
WACO, TX               71  90  71  92 /  30  50  20  10
PARIS, TX              68  85  71  90 /  30  50  20  10
DENTON, TX             69  88  71  91 /  50  50  20  10
MCKINNEY, TX           69  88  71  91 /  50  50  20  10
DALLAS, TX             71  89  72  91 /  50  50  20  10
TERRELL, TX            71  89  72  91 /  50  50  20  10
CORSICANA, TX          71  89  72  92 /  30  50  20  10
TEMPLE, TX             71  91  72  92 /  30  50  20  10
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&

42

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.
Hazardous weather outlook, Jun 5, 4:00 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT SAT JUN 5 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS LATE
THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

AGAIN LATE TONIGHT...THUNDERSTORMS WILL APPROACH FROM THE TEXAS
PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE STORMS WEST OF I-35. THE
MAIN THREAT LATE TONIGHT WILL BE DAMAGING DOWNBURST WINDS. LARGE HAIL
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...
LATE NIGHT THUNDERSTORMS WILL LINGER SUNDAY MORNING. IN ADDITION...
THERE IS A ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
AGAIN ON SUNDAY.

NORTHWEST FLOW ALOFT WILL GRADUALLY BE REPLACED BY WEAK HIGH
PRESSURE ON MONDAY...FOLLOWED BY A RETURN TO SOUTHWEST FLOW ALOFT BY
THE MIDDLE OF NEXT WEEK. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS
MAINLY THE SOUTHERN HALF OF NORTH TEXAS TUESDAY THROUGH THURSDAY.
WHILE AN ISOLATED STRONG STORM CANNOT BE RULED OUT...ORGANIZED SEVERE
STORMS WILL BE LESS LIKELY THAN IN RECENT DAYS.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT...PRIMARILY WEST OF
I-35.

EFFECTIVE TUESDAY JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR
THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD.  THE WMO HEADER WILL
REMAIN UNCHANGED.  PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.

25

In the hours before

Local storm report, Jun 5, 6:00 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
600 PM CDT SAT JUN 5 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0535 PM     HAIL            5 NE MCKINNEY            33.25N  96.59W
06/05/2004  1.75 INCH       COLLIN              TX   LAW ENFORCEMENT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:36 PM CDTSevere Thunderstorm WarningFWDKaufman54 min
Jun 5, 9:00 PM CDTSevere Thunderstorm WarningFWDHenderson45 min
Jun 6, 2:08 AM CDTSevere Thunderstorm WarningFWDYoung67 min
Jun 6, 2:22 AM CDTSevere Thunderstorm WarningFWDStephens53 min
Jun 6, 4:41 PM CDTSevere Thunderstorm WarningFWDDenton79 min
Jun 6, 4:50 PM CDTSevere Thunderstorm WarningFWDGrayson55 min
Jun 6, 4:55 PM CDTSevere Thunderstorm WarningFWDJack50 min
Jun 6, 5:55 PM CDTFlash Flood WarningFWDJack2 hr
Jun 6, 6:08 PM CDTFlash Flood WarningFWDGrayson112 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.